MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-27
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Obstruction/Occlusion (2422)
Date of Event 06/22/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on a (b)(6) 2023, a 27mm portico valve was chosen for implant.The patient was considered high risk for surgery.The valve was successfully implanted.A post balloon aortic valvuloplasty (bav) was performed with a 22mm and a 24mm non-abbott balloon because there was a 22mmhg gradient post valve implant.It was suspected that the patient experienced possible coronary artery occlusion within seconds after the post-bav was performed.The patient's blood pressure dropped, and code blue medications were administered.On (b)(6) 2023, the patient died.It was confirmed that the native leaflet was sucked into the left coronary artery post bav, and the confirmed cause of death was coronary occlusion.
 
Additional Manufacturer Narrative
An event of hypotension, aortic valve stenosis, coronary artery occlusion, and patient death was reported.A more comprehensive assessment, including a histopathological examination of the valve tissue, could not be performed as the device was not returned for analysis.Based on the medical review, " the patient developed acute left coronary occlusion immediately after post-dilation of the navitor 27 mm valve, which led to cardiac arrest and death in the procedure room.The information provided states that the lca occlusion was confirmed, but it is not clear if this was confirmed by angiography or in another manner.Also, after reviewing the images and case narratives, i am not convinced that there was a coronary occlusion; i am suspicious that there was an annular rupture, given that the cv collapse occurred with seconds of the bav.Moreover, the contrast injections were such that the contrast did not enter the native sinus, thus, we can not determine if there was coronary flow.The coronary catheter, likewise did not enter the native sinuses." the device history record was reviewed to ensure that each manufacturing and inspection.Operation was performed and the product met all specifications.Based on the available information, the root cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on a (b)(6) 2023, a 27mm portico valve was chosen for implant.The patient was considered high risk for surgery.The valve was successfully implanted with the pre-release and final implant depth at 3mm on the non-coronary cusp and 5mm on the left coronary cusp.A 22mmhg gradient remained present post valve implant.A post balloon aortic valvuloplasty (bav) was performed with a 22mm and a 24mm non-abbott balloon to resolve the gradient.After the post-bav, the patient's blood pressure dropped, and it was suspected that the patient experienced possible coronary artery occlusion.The patient went into cardiac arrest and a code blue was called.Code blue medications were administered, and chest compressions were performed.On (b)(6) 2023, the patient passed away in the operating room.It was confirmed that the native leaflet was sucked into the left coronary artery post bav, and the confirmed cause of death was coronary occlusion.
 
Additional Manufacturer Narrative
An event of hypotension, aortic valve stenosis, coronary artery occlusion, and patient death was reported.A more comprehensive assessment, including a histopathological examination of the valve tissue, could not be performed as the device was not returned for analysis.Based on the medical review, "the patient developed acute left coronary occlusion immediately after post-dilation of the 27 mm portico valve, which led to cardiac arrest and death in the procedure room.The information provided states that the lca occlusion was confirmed, but it is not clear if this was confirmed by angiography or in another manner.Also, after reviewing the images and case narratives, there was no coronary occlusion; there might be an annular rupture, given that the cv collapse occurred within seconds of the bav.Moreover, the contrast injections were such that the contrast did not enter the native sinus.Thus, we can not determine if there was coronary flow.The coronary catheter, likewise, did not enter the native sinuses." the device history record was reviewed to ensure that each manufacturing and inspection.The operation was performed and the product met all specifications.Based on the available information, the root cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
PORTICO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17339955
Report Number2135147-2023-03067
Device Sequence Number15179151
Product Code NPT
UDI-Device Identifier05415067012494
UDI-Public05415067012494
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/08/2025
Device Model NumberPRT-27
Device Catalogue NumberPRT-27
Device Lot Number8495819
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer09/01/2023
09/27/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date09/25/2023
10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age81 YR
Patient SexFemale